Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 113, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at May 15, 2021, 9:48 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2021, 9:48 PM EDT (01:48 UTC)
- Expired
- May 16, 2021, 1:16 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
993 WHUS71 KLWX 160148 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 948 PM EDT Sat May 15 2021 ANZ531>534-160900- /O.NEW.KLWX.SC.Y.0113.210516T0148Z-210516T0900Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- 948 PM EDT Sat May 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...South winds 5 to 10 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
699 WHUS71 KLWX 160304 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1104 PM EDT Sat May 15 2021 ANZ536-537-160900- /O.EXA.KLWX.SC.Y.0113.000000T0000Z-210516T0900Z/ Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- 1104 PM EDT Sat May 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...South winds 5 to 10 kt with gusts up to 20 kt. * WHERE...Tidal Potomac River from Indian Head MD to Smith Point VA. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ531>534-160900- /O.CON.KLWX.SC.Y.0113.000000T0000Z-210516T0900Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- 1104 PM EDT Sat May 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...South winds 5 to 10 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
967 WHUS71 KLWX 160516 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 116 AM EDT Sun May 16 2021 ANZ531>534-536-537-160630- /O.CAN.KLWX.SC.Y.0113.000000T0000Z-210516T0900Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- 116 AM EDT Sun May 16 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below Small Craft Advisory thresholds and the advisory has now been canceled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at May 15, 9:04 PM EDT, 44 minutes earlier.
Area forecast discussion, May 15, 9:04 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 904 PM EDT Sat May 15 2021 .SYNOPSIS... High pressure will become centered overhead this evening before shifting offshore tomorrow into early next week. Disturbances moving through aloft may spark the development of showers the next few days. Upper level ridging will build overhead toward the middle of next week, bringing a return to quiet weather conditions. && .NEAR TERM /THROUGH SUNDAY/... No changes made to the previous forecast, as dry and mostly clear conditions continue for now. However, clouds will be on the increase overnight as a mid- upper level shortwave approaches the area in west- northwesterly flow aloft. A few showers will be possible to the west of the Blue Ridge by daybreak, but most of the night should stay dry. Lows overnight tonight will be in the upper 40s to lower 50s. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... The aforementioned shortwave will move through the area tomorrow, bringing a chance for showers and potentially a thunderstorm or two to the area. Most of the shower activity should remain to the west of the Blue Ridge during the morning hours, but will spread eastward during the afternoon hours. Low- level moisture, and resultant instability will be limited (only a couple hundred J/kg at most), so no stronger storms are expected. The wind field will also remain weak at low-levels, but flow in the middle to upper levels will be on the increase, potentially providing a little more organization to any storms that do ultimately form. For now, just have a slight chance of thunder in the forecast. Models have trended drier across much of the area on Monday. Chances for showers will primarily be relegated to southwestern portions of the forecast area as a disturbance aloft tracks through, leading to the development of some precipitation on a weak front draped from the central Shenandoah Valley to central Virginia. Highs on Monday are expected to be in the upper 60s to middle 70s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Most of next week will be dominated by sfc to upper level ridging resulting in a significant warming trend and fair weather conditions. Temps could top 90F by the end of next week. By the end of next week, there is a tendency to bring weak height falls into the area that could result in some weather next weekend or to start the last full week of May. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... VFR conditions and light winds are expected through tonight. A sprinkle or light shower can't be ruled out this afternoon, especially at MTN, but nearly all of the time should remain dry. Clouds will be on the increase later tonight into tomorrow, and showers and potentially even a stray thunderstorm could impact the terminals tomorrow afternoon. MVFR conditions may be possible at MRB tomorrow afternoon, and some guidance is hinting at IFR conditions tomorrow night at MRB. Chances for showers and storms look to decrease but remain non-zero on Monday. No significant wx is expected on Tuesday or Wednesday. && .MARINE... Sub-SCA level winds are expected again tonight through tomorrow morning. Winds may approach SCA levels Sunday afternoon into Sunday evening in southerly flow, but the current expectation is that they will stay just below SCA levels. Sub-SCA conditions are expected again on Monday. Winds should remain generally below SCA conditions through next Fri with surface ridging in place. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...KJP NEAR TERM...CJL/KJP SHORT TERM...KJP LONG TERM...LFR AVIATION...LFR/CJL/KJP MARINE...LFR/CJL/KJP
Hazardous weather outlook, May 15, 4:11 PM EDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 411 PM EDT Sat May 15 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-162015- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 411 PM EDT Sat May 15 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-162015- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 411 PM EDT Sat May 15 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-162015- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 411 PM EDT Sat May 15 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CJL
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.